Missouri, 2004

Winter Storm in Missouri, February 5, 2004

February 5, 2004 · NWS EAX · 17 events in 17 counties and zones

A winter storm on February 5th left a wide area of 6 to 8 inches of snow.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A winter storm on February 5th left a wide area of 6 to 8 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 5, 12:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 5, 12:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CST THU FEB 5 2004

.DISCUSSION...

CONSIDERING UPGRADING WINTER WEATHER ADVISORY TO A WINTER STORM
WARNING FOR PARTS OF NORTHWEST AND NORTH CENTRAL MO FOR THIS
AFTERNOON AND EARLY EVENING. AREAS BEING CONSIDERED ARE NORTH OF A
PLATTSBURG TO CHILLICOTHE LINE TO THE IA/MO BORDER...NOT INCLUDING
THE ST JOSEPH AREA. BAND OF HEAVY SNOW WITH SONW RATES FROM 1-2
INCHES/HR ARE EXITING THE GREATER KANSAS CITY AREA AND ROTATING
NORTH IN LINE MAXIMUM BAND OF FRONTOGENTIC FORCING. NEW SNOWFALL
TOTALS RANGE FROM 3 TO 5 INCHES WITHIN THE AREA BEING CONSIDERED FOR
A WARNING.

MJ

&&

.PREV DISCUSSION...

425 AM...
MAIN FORECAST CONCERN CENTERS ON SHORT TERM WITH ONGOING SNOWFALL.
WATCHING SEVERAL VORT LOBES WRAPPING AROUND UPPER LOW CENTERED OVER
NORTHEAST COLORADO. ONE MOVING THROUGH OKLAHOMA AT THIS TIME SHOULD
INCREASING SNOWFALL ACROSS SOUTHERN AND WESTERN PORTIONS OF FORECAST
AREA THIS MORNING. A SECOND WAVE JUST ROUNDING SOUTHERN END OF UPPER
LOW SHOULD MOVE INTO MISSOURI BY 00Z. EXPECT SNOW TO PICK UP THIS
AFTERNOON ACROSS MUCH OF FORECAST AREA AS THIS WAVE ROTATES
NORTHEAST...WITH SNOW TAPERING OFF FROM SOUTH TO NORTH DURING THE
LATE AFTERNOON TO EVENING HOURS. WILL EXTEND ADVISORY ALONG IOWA
BORDER INTO THE EVENING HOURS BASED ON THIS TIMING. ALSO HAVE SCALED
BACK SOUTHERN COUNTIES FROM A WARNING TO AN ADVISORY BASED ON
ACCUMULATIONS THAT WERE RECEIVED OVERNIGHT AND THE EXPECTED
ACCUMULATIONS TO KEEP TOTAL SNOW AMOUNTS UNDER THE 6 INCH RANGE.

AREA WILL STILL BE UNDER THE INFLUENCE OF THIS STRONG UPPER LEVEL
LOW ON FRIDAY...WITH TROUGH SWINGING THROUGH AREA BY 00Z. WILL LEAVE
MENTION OF FLURRIES DURING THE DAY...ALTHOUGH NOT OUT OF THE
QUESTION A FEW MINOR ACCUMULATIONS MAY BE REPORTED. PLENTY OF COLD
AIR ADVECTION FRIDAY AND FRIDAY NIGHT...SO TEMPERATURES SHOULD NOT
BE CLIMBING BACK ABOVE FREEZING FOR THE NEXT COUPLE OF DAYS. THE
COLDER MAV GUIDANCE LOOKS THE MOST REASONABLE WITH THIS SCENARIO.

PC

&&

.PREVIOUS DISCUSSION...

850 PM...
LATEST LOCAL RADAR SHOWS SNOW INCREASING ACROSS THE SOUTHERN CWA IN
AREA OF 280-290 ISENTROPIC LIFT. ECHOES HAVE DIMINISHED ACROSS
EASTERN KANSAS AND EXTREME NORTHEAST OKLAHOMA WHICH WOULD AT FIRST
GLANCE WOULD APPEAR THAT SNOWFALL AMOUNTS MAY BE OVERDONE FOR WEST
CENTRAL AND SOUTHERN ZONES. ALTHOUGH SNOWFALL AMOUNTS MAY STILL BE A
LITTLE HIGH....LATEST ETA SUGGEST THAT REDEVELOPMENT IS EXPECTED
AFTER MIDNIGHT AFTER MIDNIGHT. THIS REFLECTED BY RENEWED DEVELOPMENT
IN CENTRAL AND NORTHEAST OKLAHOMA. QUICK GLANCE AT PROFILERS SUGGEST
H7/H5 SHORTWAVE TROF WITH NICE 110 KT H3 SPEED MAX IN AREA. THIS IS
LIKELY WHAT MESO ETA PICKED UP ON. THE SHORTWAVE WILL MOVE QUICKLY
NORTHEAST. IN ADDITION...MESOETA CONTINUES MODERATE 280-290K
ISENTROPIC LIFT THROUGH 12Z THURSDAY ALBEIT NOT SO STRONG ON THE
285K THETA SURFACE.  SNOW MAY PAUSE IN METRO FOR A SHORT TIME AROUND
MIDNIGHT BUT PICK BACK UP A FEW HOURS AFTER MIDNIGHT.

GIVEN THE LATEST RADAR TRENDS...MESOETA AND OBSERVATIONS NOTED
ABOVE...SEE NO REASON TO MAKE ANY UPDATES TO SHORT TERM FORECAST AND
MAKE ANY MINOR REVISIONS DOWNWARD TO ACCUMULATIONS.

DB

330PM...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW BROAD
LONGWAVE TROUGH EXTENDING ACROSS DESERT SOUTHWEST INTO SOUTHERN
PLAINS...ANCHORED AROUND UPPER LOW OVER CENTRAL ROCKIES. INITIAL
SHORTWAVE EVIDENT ALONG RED RIVER VALLEY WHILE SECONDARY STRONGER
WAVE APPROACHING BIG BEND AREA OF TX. PROFILER NETWORK DEPICTS
40-50KT LOW LEVEL JET EXTENDING ACROSS SOUTHERN/CENTRAL
PLAINS...RAPIDLY TRANSPORTING MOISTURE NORTHWARD INTO REGION. LIFT
ASSOCIATED WITH SOUTHERN PLAINS SHORTWAVE COMBINED WITH STRONG
THETA-E ADVECTION/ISENTROPIC FORCING HAS ALLOWED WIDESPREAD
PRECIPITATION TO DEVELOP THIS AFTERNOON ACROSS MUCH OF OK AND
SOUTHERN KS. FURTHER EAST...MUCH OF LOWER MO RIVER VALLEY REMAINS
UNDER INFLUENCE OF SURFACE RIDGE...WHICH HAS SHIFTED EAST INTO
WESTERN GREAT LAKES REGION. 12Z SGF SOUNDING INDICATED VERY DRY
AIRMASS BELOW 700MB...AND SURFACE OBS ACROSS CWA INDICATE DEW POINTS
REMAIN IN THE TEENS ACROSS WESTERN ZONES...WITH SINGE DIGITS AROUND
KIRKSVILLE. KEAX 88-D IMAGERY CONTINUES TO INDICATE VIRGA ACROSS
CWA.

EXPECT TWO ROUNDS OF PRECIPITATION TO DEVELOP ACROSS FORECAST AREA.
FIRST ROUND WILL COME TONIGHT INTO THURSDAY MORNING. AS MAIN UPPER
LOW OVER CO ROCKIES SLOWLY SHIFTS EAST THIS EVENING...LOW LEVEL JET
AXIS WILL SHIFT EASTWARD ACROSS CWA. THIS COMBINED WITH INCREASING
LOW LEVEL THETA-E ADVECTING NORTHWARD FROM GULF OF MEXICO WILL ALLOW
FOR SUBSTANTIAL ISENTROPIC LIFT ACROSS MUCH OF FORECAST AREA
BEGINNING AROUND 0Z ACROSS WESTERN ZONES...THEN SPREADING EASTWARD
THROUGH REMAINDER OF EVENING. LIFT WILL BE MAXIMIZED ACROSS SOUTHERN
CWA...AND SPECIFIC HUMIDITY VALUES ACROSS THIS AREA ARE PROGGED TO
BE ON THE ORDER OF 3 TO 4 G/KG...SUPPORTING SNOW TOTALS OF 6 OR
GREATER INCHES BY THURS MORNING. SOME UNCERTAINTY REMAINS AS TO HOW
CONVECTION EXPECTED TO DEVELOP ACROSS SOUTHEAST/OZARKS WILL
INFLUENCE MOISTURE INFLUX INTO REGION. HOWEVER HAVE OPTED TO GO
AHEAD AND UPGRADE GOING ADVISORY TO A WINTER STORM WARNING ACROSS
FAR SOUTHERN COUNTIES.

SECOND ROUND OF PRECIPITATION WILL COME DURING THE DAY THURSDAY...AS
BIG BEND SHORTWAVE PROGGED TO EJECT ACROSS FORECAST AREA. STRONG
DEEP LAYER (700-300) Q-VECTOR CONVERGENCE PROGGED TO SPREAD ACROSS
NORTHERN MO DURING THE DAY ASSOCIATED WITH EJECTING SHORTWAVE.
EXPECT HEAVIEST SNOW ACROSS NORTH CENTRAL/NORTHEAST CWA ALONG
DEFORMATION AXIS OF EJECTING SHORTWAVE. PRECIPITATION SHOULD END BY
LATE THURSDAY AFTERNOON ACROSS WESTERN ZONES...AND THURSDAY EVENING
ACROSS EAST. EXPECT STORM TOTAL SNOWFALL TO BREAK DOWN AS FOLLOWS:
1)EXPECT 6 TO 7 INCHES ALONG A MOUND CITY KS TO WARRENSBURG TO
FAYETTE LINE TONIGHT ASSOCIATED WITH ISENTROPIC FORCING. 2) EXPECT A
SECONDARY BULLSEYE OF AROUND 6 INCHES ALONG IA BORDER ALONG/EAST OF
I-35 TONIGHT THROUGH THURSDAY...ASSOCIATED WITH BOTH ISENTROPIC LIFT
TONIGHT...ALONG WITH DEFORMATION AXIS THURSDAY. THE DURATION OF THIS
SNOWFALL WILL BE GREATER THAN 12 HOURS...THUS NOT WARRANTING A
WARNING AT THIS POINT. 3) EXPECT 3-5 INCHES ACROSS REMAINDER OF CWA
FROM KC METRO EASTWARD THROUGH CARROLLTON AND MARSHALL. EXPECT
TEMPERATURES THROUGH THURSDAY TO REMAIN FAIRLY STEADY STATE IN THE
20S ACROSS THE AREA.

SEAMAN

ON FRIDAY...ANOTHER WEAK SHORTWAVE GOES THROUGH ON THE BACKSIDE OF
THE TROUGH.  WHILE THE ETA/GFS ARE PRINTING OUT QPF...CANT FIND A
REASON THAT WE SHOULD SEE ANYTHING MEASURABLE.  Q-VECTOR CONVERGENCE
IS VERY WEAK IN NORTHERN CWA AND NOT AT ALL IN SOUTHERN CWA.
ISENTROPIC DOWNGLIDE AND LACK OF OMEGA CAUSE TO ME TO RETAIN ONLY
SLIGHT CHANCE POPS.  SATURATION AT LLVL MAY SQUEEZE OUT SOME
FLURRIES.

THE PARADE OF SHORTWAVES CONTINUES WITH ANOTHER ONE ON THE BACKSIDE
OF TROUGH ON SATURDAY.  MOISTURE IS LACKING AS WELL...SO HAVE KEPT
FORECAST DRY.  SHORTWAVES FOLLOW ON MONDAY...TUESDAY NIGHT AND
WEDNESDAY.  THESE WAVES HAVE VARIED IN TIMING AND LOCATION
THROUGHOUT THE LAST SEVERAL MODEL RUNS.  HAVE KEPT SLIGHT CHANCES IN
FOR THESE DAYS...BUT LACK OF CONFIDENCE PRECLUDES INTRODUCING HIGHER
THAN THAT.

FOR TEMPERATURES...HAVE NOT STRAYED MUCH FROM PREVIOUS FORECAST.
BELOW TEMPERATURES CONTINUE WITH SURFACE HIGH MAKING SATURDAY
NIGHT/SUNDAY THE COLDEST DAYS.

LVQ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES
KSZ025-057-060-102>105.

MO...WINTER WEATHER ADVISORY UNTIL 1100 PM CST THURSDAY FOR ZONES
MOZ001>008-0015>017.
WINTER WEATHER ADVISORY UNTIL 600 PM CST THURSDAY FOR ZONES
MOZ011>014-020>025-028>033-030>040-043>046-053>054.

WFO EAX
Hazardous weather outlook, Feb 5, 1:05 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CST THU FEB 5 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061200-

...ACCUMULATING SNOW...WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES
ACROSS MUCH OF EASTERN KANSAS AND NORTH CENTRAL MISSOURI BY
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR PORTIONS OF NORTH CENTRAL MISSOURI...WHERE HEAVY SNOW WITH
ACCUMULATION RATES OF ONE INCH PER HOUR WILL BE POSSIBLE. TOTAL
SNOWFALL ACCUMULATIONS FROM THIS STORM SYSTEM OF 6 TO 9 INCHES ARE
EXPECTED IN THE WARNED AREA. ELSWHERE...WINTER WEATHER ADVISORIES
REMAIN IN EFFECT THROUGH THIS AFTERNOON FOR THE REMAINDER OF THE
OUTLOOK AREA...WITH THE EXCEPTION OF NORTHEAST MISSOURI WHERE WINTER
WEATHER ADVISORIES REMAIN IN EFFECT THROUGH THIS EVENING. WIDESPREAD
TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED IN THESE
ADVISORY AREAS...WITH THE EXCEPTION OF PORTIONS OF WEST CENTRAL AND
CENTRAL MISSOURI WHERE LESSER AMOUNTS OF 3 TO 5 INCHES ARE
ANTICIPATED. SNOW WILL GRADUALLY TAPER TO FLURRIES FROM SOUTH TO
NORTH THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA ON MONDAY
BRINGING A CHANCE OF LIGHT SNOW. NO SIGNIFICANT SNOWFALL
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR HTTP://WEATHER.GOV.

LS

In the hours before

Local storm report, Feb 5, 1:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
152 PM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       RAYMORE                 38.81N 94.46W
02/05/2004  6.00 INCH        CASS               MO   CO-OP OBSERVER

            SINCE MIDNIGHT.

0100 PM     SNOW             PLEASANT HILL           38.80N 94.27W
02/05/2004  5.20 INCH        CASS               MO   OFFICIAL NWS OBS

0100 PM     SNOW             WHITEMAN AFB            38.73N 93.55W
02/05/2004  6.00 INCH        JOHNSON            MO   OFFICIAL NWS OBS

0100 PM     SNOW             SEDALIA                 38.70N 93.23W
02/05/2004  3.50 INCH        PETTIS             MO   LAW ENFORCEMENT

0100 PM     SNOW             PAOLA                   38.58N 94.87W
02/05/2004  5.00 INCH        MIAMI              KS   LAW ENFORCEMENT

            4 TO 5 INCHES REPORTED ACROSS MIAMI COUNTY.

0100 PM     SNOW             MOUND CITY KS           38.14N 94.82W
02/05/2004  5.50 INCH        LINN               KS   LAW ENFORCEMENT

            5 TO 6 INCHES OF SNOW IN MOUND CITY.

0100 PM     HEAVY SNOW       OVERLAND PARK           38.91N 94.68W
02/05/2004  6.00 INCH        JOHNSON            KS   LAW ENFORCEMENT

            AROUND 6 INCHES ESTIMATED COUNTY-WIDE.

0100 PM     HEAVY SNOW       LEES SUMMIT             38.92N 94.38W
02/05/2004  6.00 INCH        JACKSON            MO   TRAINED SPOTTER

            6 INCHES OF SNOW IN LEES SUMMIT SINCE MIDNIGHT.

0100 PM     HEAVY SNOW       KANSAS CITY KS          39.12N 94.73W
02/05/2004  6.00 INCH        WYANDOTTE          KS   LAW ENFORCEMENT

0100 PM     SNOW             GALLATIN                39.91N 93.96W
02/05/2004  4.50 INCH        DAVIESS            MO   LAW ENFORCEMENT

            4 TO 5 INCHES IN GALLATIN.

0100 PM     HEAVY SNOW       KCI AIRPORT             39.30N 94.72W
02/05/2004  7.00 INCH        PLATTE             MO   CO-OP OBSERVER

            6.5 INCHES HAS FALLEN SINCE MIDNIGHT...7 INCHES TOTAL
            SINCE WEDNESDAY EVENING.

0100 PM     SNOW             ST JOSEPH               39.76N 94.85W
02/05/2004  6.00 INCH        BUCHANAN           MO   CO-OP OBSERVER

            3.0 INCHES SINCE MIDNIGHT AT ROSECRANS AIRPORT.

0100 PM     SNOW             2 W KEARNEY             39.36N 94.40W
02/05/2004  5.00 INCH        CLAY               MO   CO-OP OBSERVER

0100 PM     SNOW             RICHMOND                39.28N 93.97W
02/05/2004  4.00 INCH        RAY                MO   LAW ENFORCEMENT

            ESTIMATED 3 TO 4 INCHES IN RICHMOND.

0100 PM     SNOW             KINGSTON                39.64N 94.04W
02/05/2004  3.50 INCH        CALDWELL           MO   LAW ENFORCEMENT

            3 TO 4 INCHES ESTIMATED IN KINGSTON.

0100 PM     SNOW             CHILLICOTHE             39.79N 93.55W
02/05/2004  3.00 INCH        LIVINGSTON         MO   BROADCAST MEDIA

0100 PM     SNOW             MAYSVILLE               39.89N 94.36W
02/05/2004  3.00 INCH        DEKALB             MO   LAW ENFORCEMENT

            2 TO 3 INCHES OF SNOW COUNTY-WIDE.

0100 PM     SNOW             MARYVILLE               40.34N 94.87W
02/05/2004  2.50 INCH        NODAWAY            MO   CO-OP OBSERVER

0100 PM     SNOW             ALBANY                  40.25N 94.33W
02/05/2004  4.50 INCH        GENTRY             MO   LAW ENFORCEMENT

            4 TO 5 INCHES ESTIMATED IN ALBANY.

0100 PM     SNOW             GRANT CITY              39.21N 93.44W
02/05/2004  4.00 INCH        SALINE             MO   LAW ENFORCEMENT

0100 PM     SNOW             BETHANY                 40.27N 94.03W
02/05/2004  4.00 INCH        HARRISON           MO   LAW ENFORCEMENT

0100 PM     SNOW             TRENTON                 40.08N 93.60W
02/05/2004  4.50 INCH        GRUNDY             MO   AMATEUR RADIO

&&
SNOWFALL TOTALS ACROSS EASTERN KANSAS AND NORTHWEST INTO WESTERN
MISSOURI...FROM WEDNESDAY EVENING TO 100 PM CST THURSDAY.  MANY
THANKS TO AREA LAW ENFORCEMENT AND COOPERATIVE OBSERVERS FOR THE
TIMELY REPORTS.

HUDSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Grundy

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Grundy forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.114, -93.565 (the zone’s center; the record gives no point)

Winter Storm, Worth

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Worth forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.479, -94.422 (the zone’s center; the record gives no point)

Winter Storm, Harrison

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Harrison forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.355, -93.992 (the zone’s center; the record gives no point)

Winter Storm, Mercer

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Mercer forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.422, -93.569 (the zone’s center; the record gives no point)

Winter Storm, Gentry

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Gentry forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.212, -94.410 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Livingston forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.782, -93.548 (the zone’s center; the record gives no point)

Winter Storm, Caldwell

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Caldwell forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.656, -93.983 (the zone’s center; the record gives no point)

Winter Storm, Daviess

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Daviess forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.961, -93.985 (the zone’s center; the record gives no point)

Winter Storm, De Kalb

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
De Kalb forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.893, -94.405 (the zone’s center; the record gives no point)

Winter Storm, Clinton

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Clinton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.602, -94.405 (the zone’s center; the record gives no point)

Winter Storm, Andrew

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Andrew forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.984, -94.802 (the zone’s center; the record gives no point)

Winter Storm, Nodaway

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Nodaway forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.361, -94.883 (the zone’s center; the record gives no point)

Winter Storm, Buchanan

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Buchanan forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.660, -94.806 (the zone’s center; the record gives no point)

Winter Storm, Putnam

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Putnam forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.479, -93.016 (the zone’s center; the record gives no point)

Winter Storm, Sullivan

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Sullivan forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.211, -93.111 (the zone’s center; the record gives no point)

Winter Storm, Carroll

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Carroll forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.427, -93.505 (the zone’s center; the record gives no point)

Winter Storm, Chariton

When
February 5, 3:00 PM CST to 8:00 PM CST
Where
Chariton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385180, 5385181, 5385182, 5385183, 5385184, 5385185, 5385186, 5385187, 5385188, 5385189, 5385190, 5385191, 5385192, 5385193, 5385194, 5385195, 5385196.